Best answer: What allergy medicine is best for itchy skin?

What’s the best allergy medicine for itchy skin?

Claritin (loratadine) and Zyrtec (cetirizine hydrochloride) are antihistamines used to treat allergy symptoms such as itching, sneezing, runny nose, and allergic skin rashes. Both Claritin and Zyrtec are available over-the-counter (OTC) and as generics.

Is Claritin or Zyrtec better for itching?

Zyrtec has a quicker onset of action compared to Claritin and may be more effective than Claritin in reducing allergy symptoms, according to one clinical trial. However, cetirizine, the active ingredient of Zyrtec, has been shown to produce more drowsiness than loratadine.

Will Zyrtec stop itching?

Cetirizine is an antihistamine used to relieve allergy symptoms such as watery eyes, runny nose, itching eyes/nose, sneezing, hives, and itching. It works by blocking a certain natural substance (histamine) that your body makes during an allergic reaction.

How do I stop uncontrollable itching?

To help soothe itchy skin, dermatologists recommend the following tips:

  1. Apply a cold, wet cloth or ice pack to the skin that itches. …
  2. Take an oatmeal bath. …
  3. Moisturize your skin. …
  4. Apply topical anesthetics that contain pramoxine.
  5. Apply cooling agents, such as menthol or calamine.

What is the best antihistamine for itchy skin?

Oral antihistamines may relieve the itching. Nondrowsy oral antihistamines include fexofenadine (Allegra) and loratadine (Claritin). Antihistamines like diphenhydramine (Benadryl) or chlorpheniramine (Chlor-Trimeton) are less expensive but can make you feel sleepy.

THIS IS IMPORTANT:  Frequent question: Does toothpaste help cystic pimples?

Is Allegra stronger than Zyrtec?

Allegra works within two hours and Zyrtec works within one hour. Several studies have found cetirizine (Zyrtec) to be more effective than fexofenadine (Allegra) at relieving symptoms of allergic rhinitis and urticaria, and it appears to have a longer duration of action.

Can I take Claritin and Zyrtec in the same day?

Most allergy medicines should not be combined with one another, according to Dr. Susan Besser, a primary care provider at Mercy Medical Center in Baltimore, Maryland. “You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal. Pick one and take it daily.

Does Zyrtec or Benadryl work better?

Is Zyrtec or Benadryl better? Both drugs are similarly effective, but Zyrtec may cause less drowsiness. Zyrtec still can cause drowsiness as well, though. Since both medications are available OTC, you can try one to see how it improves your symptoms.

What is difference between Claritin and Allegra?

Allegra and Claritin are both effective at relieving symptoms of allergic rhinitis compared to using no medication at all. However, Claritin has been shown to provide more overall symptom relief compared to Allegra. It has also been shown to provide overall relief faster than Allegra.